• altered mental state after 6 wks of radiation & chemo?

    Asked by jazzhead68 on Thursday, April 4, 2013

    altered mental state after 6 wks of radiation & chemo?

    After 6 wks of daily radiation and Temodar, are there any effects on cognitive thinking and or language that are considered "normal" side-effects?

    4 Answers from the Community

    4 answers
    • CAS1's Avatar

      Yes the treatments along with the shock and trauma of the diagnosis all plays a role in the cognitive effects in both critical thinking and speech imparments. But they may only be temporary and are diffrent with everyone.

      over 3 years ago
    • GregP_WN's Avatar

      Yes It is a common problem talked about a lot here. I go back 25 years now to my first round of chemo and radiation. After those treatments were done, I had these problems, but back then it wasnt agreed upon that the treatments were causing it. Today, everyone knows it's a problem. I had radiation again 4 years ago, I still have these issues. I have just learned to deal with them by taking action on things like using notebooks to keep notes, simple, simple things, like hanging something on the doorknob I'm supposed to take to work with me. I have to treat myself like a kid.
      But, it works for me. I hope you get over yours.

      over 3 years ago
    • grandmaof2's Avatar

      I am so glad you asked this question. I also have a problem with memory and some speech problems since my radiation treatments and the start of my 5 year trek on Arimidex. I was beginning to think that I was developing some form of dementia or that I had had a slight stroke! Just talked to a friend yesterday who said she also had some cognitive thinking problems while she has been recovering. She is also taking Arimidex and has only months to go before she is done with that. Thank you.

      over 3 years ago
    • creed0608's Avatar

      My husband didn't have many effects during the treatment, but now a couple years later I notice some memory issues as well as inabiilty to multi task. We did ask the doctor and she said that some people can have these issues later down the road. They are not severe or life changing, but they are there...I tell him these things could just be the result of getting older too! After all, I need to write everything down or I would forget too! Good luck to you,,,

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more high-grade astrocytoma (also called glioblastoma) questions.  Also, don't forget to check out our High-Grade Astrocytoma (also called Glioblastoma) page.